Hi everyone, I'm just wondering if anyone can give me some advice as i'm sure many of you have had to endure chemo too. I have breast cancer and am having weekly chemotherapy, the third of which I had yesterday. The actual side effects so far have been quite manageable but the problem I'm really struggling with is that when I have the chemo I get incredibly panicky and agitated and end up a complete wreck. The Piriton they give before the chemo makes me feel quite dizzy and a bit faint, which lasts the whole time I'm there. This time I was determined to be positive so I took an MP3 player and an eye mask, magazines etc but again I just felt awful and wanted to rip the drip out and run. It doesn't help that the room is boiling hot and we're all squashed like sardines. I was awake for hours last night in such a state of panic because I just don't know how I can cope with it, especially as I have to be in again on Wednesday for 6 hours for my first Herceptin..and they've said they can't combine my chemo with the Herceptin in future, which means being in twice a week in future. Has anyone else felt like this because everyone else in the chemo suite seem quite content sitting there reading their papers (they're all elderly apart from me, I'm 41 which makes me think if they can cope why can't I?). Sue
Sorry you need to be here but welcome.Everyone reacts differently to treatments but you should tell the nurses how you feel and perhaps they can give you something else.You should not be getting in this state although it is a stressful experience.Have a chat before your treatment starts,there are many different meds that you can have.
Good luck,let us know how you get on
You aren't the only one. I'm sorry you are suffering like that. My Brother absolutely dreaded his chemo. He was hot, had strange dreams, and panic attacks as well. I think the combination of drugs plays mind games with you. I hope the chemo nurses will be able to offer something for you. Best of luck, stick in there, it's rough, but hopefully there will be a positive outcome at the end.
I hated chemo.I got the news it had spread because i asked for the results of the scan befor i went in and then i sobbed my way through the first one. The poor nurse who was stuck with me was so kind.Later I developed a reaction to the nausa medication which made me throw up while i was having the chemo.Is there something they can give you insted os the Piriton.I am with you that chemo sucks but when they did me a scan after three goes things had improved.I have finished my 6 rounds and i am hoping for a break but i will go back when needs be.It is worth it.A couple of panic control stratigies are to note every thing you can see detail by detail and another is concentrate on the tip of your nose.
OMG sue this is so uncanny it could have been written by me I have just had my second long one with the piriton and felt same as you felt panicky so hot in room and I get menopause hot flushes just wanted to get out of there could not keep my eyes open could not eat or talk to my poor hubby . After the first one I told doc and she said they could reduce dosage of piriton felt a little better but hot room and uncomfortable chair do not help I am dreading last 2 but just counting when they will be over speak to your doc